Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 355, NWS Blacksburg, VA

June 27, 2011Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 27, 2011, 10:17 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2011, 10:17 PM EDT (02:17 UTC)
Expired
Jun 27, 2011, 11:00 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Caswell County, NC, Rockingham County, NC

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 10:27 PM EDTTSTM WND DMG5 Se Yanceyville, NCTWO TREES DOWN ALONG BURTON CHAPEL ROAD
Jun 27, 10:52 PM EDTTSTM WND DMG3 Nnw Prospect Hill, NCTREE DOWN ALONG CORBETT RIDGE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
2157 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS51 KRNK 280217
SVRRNK
NCC033-157-280300-
/O.NEW.KRNK.SV.W.0355.110628T0217Z-110628T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 PM EDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 1100 PM EDT.

* AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR JERICHO...AND MOVING EAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JERICHO...
  BAYNES...
  TOPNOT...
  HIGHTOWERS...
  AND PROSPECT HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3624 7964 3624 7975 3625 7976 3636 7972
      3644 7921 3631 7914 3625 7915 3624 7916
      3625 7953 3624 7954 3623 7963
TIME...MOT...LOC 0217Z 270DEG 10KT 3634 7933

$$

AMS
3 follow-up statements
947 
WWUS51 KRNK 280238
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1038 PM EDT MON JUN 27 2011

NCC033-157-280300-
/O.CON.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
CASWELL NC-ROCKINGHAM NC-
1038 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN CASWELL AND SOUTHEASTERN ROCKINGHAM COUNTIES...

AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TOPNOT...OR 6 MILES
SOUTHEAST OF YANCEYVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOPNOT...
  AND PROSPECT HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3623 7963 3637 7966 3644 7921 3631 7914
      3625 7915 3624 7916 3625 7953 3624 7954
TIME...MOT...LOC 0238Z 264DEG 9KT 3635 7926

$$

AMS
477 
WWUS51 KRNK 280251
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 PM EDT MON JUN 27 2011

NCC157-280301-
/O.CAN.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
ROCKINGHAM NC-
1051 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCKINGHAM COUNTY
IS CANCELLED...

&&

LAT...LON 3625 7953 3639 7952 3644 7921 3631 7914
      3625 7915 3624 7916
TIME...MOT...LOC 0251Z 285DEG 17KT 3633 7919

$$

NCC033-280300-
/O.CON.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
CASWELL NC-
1051 PM EDT MON JUN 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN CASWELL COUNTY...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HIGHTOWERS...OR 6
MILES NORTH OF PROSPECT HILL...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGHTOWERS...
  AND PROSPECT HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3625 7953 3639 7952 3644 7921 3631 7914
      3625 7915 3624 7916
TIME...MOT...LOC 0251Z 285DEG 17KT 3633 7919

$$

AMS
657 
WWUS51 KRNK 280259
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1059 PM EDT MON JUN 27 2011

NCC033-280309-
/O.EXP.KRNK.SV.W.0355.000000T0000Z-110628T0300Z/
CASWELL NC-
1059 PM EDT MON JUN 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CASWELL COUNTY
EXPIRES AT 1100 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

LAT...LON 3625 7953 3639 7952 3644 7921 3631 7914
      3625 7915 3624 7916
TIME...MOT...LOC 0259Z 285DEG 17KT 3632 7914

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:08 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 27, 9:08 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
908 PM EDT MON JUN 27 2011

.SYNOPSIS...
A COLD FRONT STRETCHES FROM WISCONSIN TO KANSAS. THIS FRONT WILL
MOVE INTO THE GREAT LAKES AND OHIO VALLEY TONIGHT...AND THEN MOVE
ACROSS THE MID ATLANTIC REGION TUESDAY AND TUESDAY NIGHT. WARM
MUGGY CONDITIONS WILL BE FOUND AHEAD OF THE FRONT WITH SCATTERED
SHOWERS AND THUNDERSTORMS. ONCE THE FRONT CROSSES THE AREA...DRY
HIGH PRESSURE WILL BUILD OVER THE AREA FROM WEDNESDAY THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
NUMEROUS STORMS TRACKING ACROSS BEST INSTABILITY THIS
EVENING...BLUEFIELD-FLOYD-DANVILLE SOUTH. AREAS ALONG AND SOUTH
OF THIS LINE WILL EXPERIENCE HEAVY DOWNPOURS...FREQUENT LIGHTNING
AND SMALL HAIL. SLIGHTLY MORE STABLE TO THE NORTH BUT WITH DEW
POINTS IN THE UPPER 60S TO LOWER 70S...ANY SHOWERS WILL PRODUCE
HEAVY DOWNPOURS. AREA COVERAGE TO THE NORTH SHOULD BE MORE
SCATTERED THAN AREAS TO THE SOUTH. DEW POINTS MAY DROP SOME AS
SHOWERS PASS TO THE EAST OVERNIGHT BUT CLOUDS SHOULD REMAIN THICK
AND INSULATE THE REGION KEEPING TEMPERATURES MUGGY.

PREVIOUS DISCUSSION...WARM MUGGY CONDITIONS WILL PERSIST THROUGH
TUESDAY AS ABUNDANT LOW LEVEL MOISTURE FLOODS THE AREA AHEAD OF AN
APPROACHING COLD FRONT. DEW POINTS IN THE 60S TO L70S CAN BE
EXPECTED THE NEXT 24 HOURS...AND THIS MOISTURE...COMBINED WITH
DAYTIME HEATING AND LIFT FROM APPROACHING FRONT AND OTHER VARIOUS
THUNDERSTORM OUTFLOW BOUNDARIES THROUGHOUT THE REGION WILL RESULT
IN SCATTERED TO NUMEROUS SHOWERS.

FOR THIS EVENING...GREATEST THREAT FOR SHOWERS APPEARS TO BE THE
SOUTHERN CWA...ALONG AND SOUTH OF THE VA/NC BORDER...
WHERE HIGHER CAPE WILL FEED THUNDERSTORMS THAT GET INITIATED VCNTY
OF THE BLUE RIDGE AND POTENTIAL INTERACTION WITH ANY NORTHWEST
MOVING THUNDERSTORM OUTFLOW FROM TSTMS OVER CENTRAL NC. ASIDE FROM
THESE LIFTING MECHANISMS...WILL HAVE TO AWAIT LATE NIGHT LIFT FROM
OUTFLOW WHICH WILL LIKELY MOVE EAST FROM ONGOING STORMS OVER THE
OHIO VALLEY. THE LOCAL WRF BRINGS THIS FEATURE OVER THE MTNS
BETWEEN MIDNIGHT AND 3AM.   AS WE TRANSITION INTO THE DAY
TUESDAY...CONVERGENCE AHEAD OF APPROACHING FRONT...ALONG WITH
TERRAIN INDUCED LIFT COUPLED WITH THE AFTERNOON HEATING WILL AGAIN
FIRE MORE DEEP CONVECTION...ALL CULMINATING WITH THE FRONTAL
PASSAGE LATE IN THE DAY. UNTIL FROPA...ENTIRE FCST AREA WILL BE
SUBJECT TO A SHOWER OR THUNDERSTORM AT SOME POINT IN TIME...A
MATTER OF WHEN AS OPPOSED TO IF.

FOLLOWED WARMER GUIDANCE FOR TONIGHT'S TEMPS PER ELEVATED
DEW POINTS. USED A NAM/GFS BLEND FOR TMAX TUESDAY. MODEL POPS ARE
HIGH...SUGGESTING 80 PERCENT OF THE AREA TO GET AT LEAST A
HUNDREDTH OF AN INCH DURING THE 24 HOUR PERIOD. 12 HOUR TIME STEPS
CUT THIS TO BETWEEN 40 AND 60...AND GENERALLY 40 PERCENT OR LESS
DURING ANY 6HOUR BLOCK OF TIME. IF I HAD TO PUT ALL OF MY EGGS IN
A BASKET...I WOULD SAY LOOK OUT FOR A NOCTURNAL MCS TO PROVIDE
THE GREATEST POTENTIAL FOR QPF. IF FEATURE MATERIALIZES AND COMES
THROUGH AS FCST BY THE LOCAL WRF MODEL...THEN SUGGESTION WOULD BE
FOR THE HIGHEST POPS TONIGHT FOLLOWED BY A WEST WIND IN ITS WAKE FOR
TUESDAY WHICH WOULD ROB CONVERGENCE AWAY FROM THE ACTUAL SYNOPTIC
FRONT. ONLY TIME WILL TELL. FOR NOW WILL CONTINUE TO PAINT WITH A
BROAD BRUSH.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT MOVES THROUGH TUESDAY NIGHT WITH MUCH OF THE PRECIP
ENDED BY 12Z/8A WED. COOLER AND DRIER AIR WITH HIGH PRESSURE THEN
REMAINS FOR THE REST OF THIS PERIOD WITH MORE COMFORTABLE HIGH AND
MINIMUM TEMPERATURES. THE CENTER OF THE CLOSED UPPER HIGH
PRODUCING 100F MAXIMUM TEMPERATURES WILL MOVE FROM THE PANHANDLE
OF TEXAS TO KMCO BY 8PM FRIDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW
ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY.
INITIALLY...LLVL MOISTURE AND DEW POINTS PROBABLY WONT BE SUFFICIENT
FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY
FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE
END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND
THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS.
SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL
TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY
IS DELAYED.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING EAST ACROSS
SOUTHWEST VIRGINIA THIS EVENING. AREA RADARS INDICATED SCATTERED
THUNDERSTORMS ACROSS NORTHERN NORTH CAROLINA. EXPECT THE STORMS TO
PROGRESS EAST ACROSS THE FORECAST AREA. EXPECT BLF...BCB AND ROA
TO HAVE RAIN BEFORE 06Z.

SIMILAR TO LAST NIGHT EXPECT MVFR FOG OVERNIGHT. SURFACE DEW
POINTS REMAIN IN THE MID 60S TO LOW 70S. WITH ANY CLEARING MOST
LOCATIONS WILL HAVE FOG BY MORNING...ESPECIALLY IF THEY GET RAIN
BEFORE 06Z.

ADDITIONAL THREAT OF STORMS POSSIBLE WITH FRONTAL PASSAGE ON
TUESDAY. AFTER TUESDAY...HIGH PRESSURE BUILDS OVER THE AREA FOR
MID WEEK...RESULTING IN DRY WX THROUGH SATURDAY. ASIDE FROM SOME
LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING
AT VFR CONDITIONS FROM WEDNESDAY THROUGH SATURDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...PM/RCS
SHORT TERM...KM
LONG TERM...KM
AVIATION...AMS/PM
Hazardous weather outlook, Jun 27, 3:19 AM EDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 AM EDT MON JUN 27 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-280730-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
319 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 9:24 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EDT MON JUN 27 2011

NCZ005-006-280215-
CASWELL NC-ROCKINGHAM NC-
924 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 923 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MAYFIELD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR PELHAM AROUND 940 PM...QUICK AROUND 945 PM...
BETHEL AROUND 950 PM...CAMP SPRINGS AROUND 955 PM...PROVIDENCE AROUND
1005 PM AND YANCEYVILLE AROUND 1015 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3625 7982 3655 7972 3654 7913 3624 7915
      3624 7916

AMS
Local storm report, Jun 27, 9:32 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     EDEN                    36.51N 79.74W
06/27/2011                   ROCKINGHAM         NC   TRAINED SPOTTER

            TREES DOWN AT THE INTERSECTION OF REYNOLDS ST/HARRIS ST

&&

RSTONEFI
Special weather statement, Jun 27, 9:49 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT MON JUN 27 2011

VAZ033-043-044-280230-
FRANKLIN VA-HENRY VA-PITTSYLVANIA VA-
949 PM EDT MON JUN 27 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND
PITTSYLVANIA COUNTIES...

AT 944 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CALLANDS...
MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CLIMAX AROUND 955 PM...DRY FORK AROUND 1005
PM...CHATHAM...AND BLAIRS AROUND 1010 PM AND GRETNA AROUND 1015 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3676 7978 3694 7969 3703 7911 3663 7920

AMS
Local storm report, Jun 27, 9:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND DMG     DANBURY                 36.41N 80.21W
06/27/2011                   STOKES             NC   911 CALL CENTER

            SEVERAL TREES DOWN ACROSS CITY OF DANBURY

&&

RSTONEFI
Local storm report, Jun 27, 9:53 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     TSTM WND DMG     KING                    36.28N 80.36W
06/27/2011                   STOKES             NC   911 CALL CENTER

            SEVERAL TREES DOWN

&&

RSTONEFI
Local storm report, Jun 27, 10:04 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 PM EDT MON JUN 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     KING                    36.28N 80.36W
06/27/2011                   STOKES             NC   TRAINED SPOTTER

            TREES DOWN IN THE CITY OF KING

&&

RSTONEFI

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:05 PM EDTSpecial Weather StatementRNKAlleghany55 min
Jun 27, 8:46 PM EDTSpecial Weather StatementRNKStokes44 min
Jun 27, 9:24 PM EDTSpecial Weather StatementRNKCaswell51 min
Jun 27, 9:30 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes60 min
Jun 28, 4:26 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga, Wilkes64 min
Jun 28, 4:57 PM EDTAreal Flood AdvisoryRNKWatauga3 hr
Jun 28, 5:46 PM EDTSevere Thunderstorm WarningRNKWilkes59 min
Jun 28, 6:00 PM EDTSevere Thunderstorm WarningRNKRockingham60 min
Jun 28, 6:22 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin38 min
Jun 28, 6:42 PM EDTSpecial Weather StatementRNKCaswell63 min
Jun 28, 6:49 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin56 min
Jun 28, 6:56 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin49 min
Jun 28, 6:58 PM EDTSpecial Weather StatementRNKCaswell, Rockingham62 min
Jun 28, 7:29 PM EDTSpecial Weather StatementRNKCaswell61 min
Jun 28, 7:41 PM EDTSpecial Weather StatementRNKStokes64 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.